EconPapers    
Economics at your fingertips  
 

A mathematical excursion: From the three-door problem to a Cantor-type perfect set

Jaume Paradís (), Pelegrí Viader () and Lluís Bibiloni
Additional contact information
Pelegrí Viader: https://www.upf.edu/web/econ/faculty/-/asset_publisher/6aWmmXf28uXT/persona/id/3418630

Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra

Abstract: We start with a generalization of the well-known three-door problem: the n-door problem. The solution of this new problem leads us to a beautiful representation system for real numbers in (0,1] as alternated series, known in the literature as Pierce expansions. A closer look to Pierce expansions will take us to some metrical properties of sets defined through the Pierce expansions of its elements. Finally, these metrical properties will enable us to present 'strange' sets, similar to the classical Cantor set.

Keywords: Pierce expansions; cantor-type sets (search for similar items in EconPapers)
JEL-codes: C00 (search for similar items in EconPapers)
Date: 1997-06
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
https://econ-papers.upf.edu/papers/239.pdf Whole Paper (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:upf:upfgen:239

Access Statistics for this paper

More papers in Economics Working Papers from Department of Economics and Business, Universitat Pompeu Fabra
Bibliographic data for series maintained by ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-01
Handle: RePEc:upf:upfgen:239